Alert archive / Colorado / Special Weather Statements in 2020
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 2, 2020, 7:07 PM MDT for Alamosa County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2020, 7:07 PM MDT (01:07 UTC)
- Expired
- Aug 2, 2020, 7:30 PM MDT
- In force
- 23 min
- Issued by
- NWS Pueblo, CO
County Alamosa County, CO
The radar
The Pueblo radar (KPUX), 147 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.1 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 4057 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349 WWUS85 KPUB 030107 SPSPUB Special Weather Statement National Weather Service Pueblo CO 707 PM MDT Sun Aug 2 2020 COZ069-070-072-073-030130- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- 707 PM MDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALAMOSA...WESTERN HUERFANO AND SOUTHEASTERN SAGUACHE COUNTIES UNTIL 730 PM MDT... At 707 PM MDT, Doppler radar was tracking a strong thunderstorm near Crestone Peak, or 29 miles south of Hayden Pass Burn Scar, moving south at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Great Sand Dunes and San Luis Lake. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Colorado. LAT...LON 3793 10574 3795 10559 3766 10542 3761 10576 TIME...MOT...LOC 0107Z 349DEG 19KT 3789 10565 $$ 29
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:51 PM MDT, 16 minutes earlier.
Area forecast discussion, Aug 2, 6:51 PM MDT, 16 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 651 PM MDT Sun Aug 2 2020 .UPDATE... Issued at 650 PM MDT Sun Aug 2 2020 Updated to cancel Severe Watch #411 for Teller and El Paso Counties, with an early end to most of the rest of watch likley coming out before 9 pm. && .SHORT TERM...(This evening through Monday) Issued at 237 PM MDT Sun Aug 2 2020 Convection developing on schedule across the mountains this afternoon, and with pool of fairly deep instability (CAPE of 1k to 2k j/kg) along the I-25 corridor, expect storms to strengthen as they move s-se off the higher terrain. Various CAMs suggest cluster of stronger storms over El Paso County around 00z, with activity shifting south across Pueblo and Las Animas counties in the evening. Severe Watch 411 already in place and looks good given favorable wind profile and moderate 0-6km shear of 40 kts. Storms will be moving fairly quickly (se 25-30 kts), which should limit flood threat somewhat, though rainfall rates could be at least briefly high enough for some localized run-off issues, especially over the Spring/Junkins burn scars and Colorado Springs/Pueblo metro areas. Activity slides se and is generally out of the area by midnight, though some weakening showers could linger over Baca/ern Las Animas counties through the night. Upper air pattern remains nearly the same on Mon, though winds aloft may take on slightly more of a westerly component, suggesting convection may make it farther east onto the plains by the end of the day. Still plenty of CAPE (pockets of 2k j/kg) and sufficient shear for severe storms again, especially over the eastern mountains and I-25 corridor, where SWODY2 has marginal risk in place. Areas farther west along the Continental Divide and most interior valleys will also see a continuation of diurnal convection, though storm strength/coverage will be weak/less as deep moisture is lacking. Little change in max temps, with readings again around seasonal averages. .LONG TERM...(Monday night through Sunday) Issued at 237 PM MDT Sun Aug 2 2020 There is good model agreement through the extended period in regards to the upper level pattern evolution. Ensemble spreads are also on the lower end, so forecast confidence in the extended is high at this time. Monday night through Tuesday...high pressure will continue to sit over the Desert Southwest, with riding extending north into the Northern Rockies. An upper trough will sit over the Missouri Valley. This will set up persistent northwesterly flow across Colorado with multiple embedded disturbances dropping across the state. Expect ongoing thunderstorms across the region Monday evening, from the Eastern Mountains, out into the Plains. This activity will shift south and east and come to an end by Tuesday morning. There is currently a marginal risk for severe storms on the Plains for hail and gusty winds. While storms will be moving, if one should hit a burn scar, flash flooding will be possible. The upper pattern does not change much on Tuesday with continued northwest flow across Colorado with more energy dropping south across the region. Low level moisture will remain in place, with low level upslope flow on the Plains. Models are printing out CAPE values in excess of 2000 j/kg across the Plains, while 0-6km shear will be around 35 kts. This will lead to another round of potentially severe storms on the Plains, with the greatest threat out near the Kansas border. Large hail and gusty winds will be the main threats. Over the Mountains, flash flooding will once again be possible on area burn scars. Wednesday and Thursday...the upper level pattern begins to transition on Wednesday, with high pressure moving into Texas with the upper ridge across the Central conus, while upper troughing moves into the western states. This will transition flow southwesterly across Colorado by Thursday. An upper disturbance will move across the state on Wednesday with another round of thunderstorms expected across the region. Moisture will remain in place and modest shear will encompass the region. CAPE values will be up around 2000 j/kg again, with another round of potentially severe weather possible Wednesday afternoon and evening. By Thursday, the upper flow turns southwesterly. This will set the focus on Thursday over the Mountains, especially the Continental Divide area, before spreading east through the evening hours. A few strong storms are possible, but instability looks a bit more limited at this time. Friday into Sunday...the upper high pressure over Texas will retrograde back over the Desert Southwest, with upper riding building across Colorado. Drier air will work into the region with dewpoints dropping across all but the Kansas border area. With the drier air in place, and lack of energy moving across the state, convection will likely be limited to the Mountains each afternoon and evening, with lower probabilities for precipitation on Saturday and Sunday. For now, have just scattered thunderstorms in the forecast, which may be a bit over done. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 237 PM MDT Sun Aug 2 2020 Sct to numerous tsra over the area into the evening, with convection impacting all terminals until sunset. At KALS, will carry vcts from 20z-02z, and expect main risk from storms here to be gusty outflow winds and briefly reduced visibility. At KCOS and KPUB, strong to severe storms are possible, and carried a tempo group for tsra from 22z-02z as most models suggest this is the best window for convection. Storms will have the potential for hail and strong winds, as well as brief MVFR/IFR cigs/vis due to very heavy rainfall. Activity shifts onto the plains and diminishes overnight, with VFR conditions all sites into Mon morning. Scenario repeats on Mon, with another day of fairly widespread convection, especially eastern mountains and I-25 corridor. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MW SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, Aug 2, 11:36 AM MDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1136 AM MDT Sun Aug 2 2020 COZ058>089-093>099-031745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1136 AM MDT Sun Aug 2 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Widespread thunderstorms are expected over the region today, and severe storms will be possible, especially along the I-25 corridor. The strongest storms will be capable of producing golfball sized hail and winds over 60 mph, along with frequent lightning and very heavy rainfall. If a thunderstorm develops over the Spring, Decker, Hayden Pass, or Junkins burn scars, flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Widespread thunderstorms are expected Monday afternoon and early evening over the mountains and high valleys, with isolated to scattered storms elsewhere. There will be the possibility of a couple or a few severe storms along the Interstate 25 corridor and portions of the southeast plains, with ping pong ball size hail and wind gusts around 60 mph being the main severe risks. There could be a flash flood risk on recent burn scars, such as the Decker, Hayden Pass, Junkins and Spring, if heavier storms move over these areas. Scattered thunderstorms are expected on Tuesday, mainly over portions of the Interstate 25 corridor and the southeast plains, with a couple severe storms being possible over the far southeast plains in the evening. The main severe risks will be golf ball size hail and wind gusts around 60 mph. On Wednesday and Thursday, isolated to scattered thunderstorms will be possible across southern Colorado. Friday and Saturday, there could be some isolated storms across the area. All storms will be capable of producing potentially deadly lightning, and strong wind gusts. While some stronger storms could produce hail. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the entire region this afternoon and evening. 10/28
In the hours before
Special weather statement, Aug 2, 4:29 PM MDT, 2 hours 38 minutes before
Special Weather Statement National Weather Service Pueblo CO 429 PM MDT Sun Aug 2 2020 COZ084-085-022315- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 429 PM MDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY UNTIL 515 PM MDT... At 429 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Elbert, or 22 miles northeast of Colorado Springs, moving south at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Eastern Colorado Springs, Black Forest, Peyton, Peterson AFB, Falcon and Cimarron Hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for east central Colorado. LAT...LON 3883 10440 3882 10475 3913 10472 3913 10447 TIME...MOT...LOC 2229Z 357DEG 22KT 3911 10459 MOORE
Special weather statement, Aug 2, 4:38 PM MDT, 2 hours 29 minutes before
Special Weather Statement National Weather Service Pueblo CO 438 PM MDT Sun Aug 2 2020 COZ081-085-022315- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 438 PM MDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO COUNTY UNTIL 515 PM MDT... At 438 PM MDT, Doppler radar was tracking a strong thunderstorm over southwestern Colorado Springs, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Colorado Springs, Fountain, Stratmoor, Fort Carson, Security, Peterson AFB, Security-Widefield and Cimarron Hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for east central Colorado. LAT...LON 3883 10492 3891 10478 3874 10457 3861 10483 TIME...MOT...LOC 2238Z 330DEG 13KT 3882 10481 MOORE
Special weather statement, Aug 2, 5:12 PM MDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Pueblo CO 512 PM MDT Sun Aug 2 2020 COZ085-086-022345- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 512 PM MDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 545 PM MDT... At 510 PM MDT, Doppler radar was tracking a strong thunderstorm over Fountain, or 12 miles southeast of Colorado Springs, moving southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Southeastern Colorado Springs, Fountain, Hanover, Security-Widefield, Security and Fort Carson. LAT...LON 3870 10486 3880 10463 3859 10426 3843 10472 TIME...MOT...LOC 2310Z 328DEG 19KT 3869 10466 29
Special weather statement, Aug 2, 5:41 PM MDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Pueblo CO 541 PM MDT Sun Aug 2 2020 COZ086-030015- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 541 PM MDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO COUNTY UNTIL 615 PM MDT... At 540 PM MDT, Doppler radar was tracking a strong thunderstorm near Pinon, or 11 miles north of Pueblo, moving south at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pueblo, Pueblo West, Pueblo Reservoir, Salt Creek, Pinon and Blende. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3848 10479 3850 10459 3819 10438 3813 10484 TIME...MOT...LOC 2340Z 348DEG 21KT 3842 10469 29
Special weather statement, Aug 2, 6:44 PM MDT, 23 minutes before
Special Weather Statement National Weather Service Pueblo CO 644 PM MDT Sun Aug 2 2020 COZ089-030115- Crowley County CO- 644 PM MDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROWLEY COUNTY UNTIL 715 PM MDT... At 644 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles southwest of Forder, or 41 miles northwest of La Junta, moving south at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Crowley County. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Colorado. LAT...LON 3852 10382 3830 10375 3829 10401 3852 10400 TIME...MOT...LOC 0044Z 353DEG 26KT 3851 10391 29
Special weather statement, Aug 2, 7:07 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 707 PM MDT Sun Aug 2 2020 COZ069-070-072-073-030130- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- 707 PM MDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALAMOSA...WESTERN HUERFANO AND SOUTHEASTERN SAGUACHE COUNTIES UNTIL 730 PM MDT... At 707 PM MDT, Doppler radar was tracking a strong thunderstorm near Crestone Peak, or 29 miles south of Hayden Pass Burn Scar, moving south at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Great Sand Dunes and San Luis Lake. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Colorado. LAT...LON 3793 10574 3795 10559 3766 10542 3761 10576 TIME...MOT...LOC 0107Z 349DEG 19KT 3789 10565 29
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:21 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 39 min |
| Aug 2, 6:44 PM MDT | Special Weather Statement | PUB | Crowley | 31 min |
| Aug 2, 7:10 PM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
| Aug 2, 7:57 PM MDT | Special Weather Statement | PUB | Baca | 18 min |
| Aug 2, 8:03 PM MDT | Special Weather Statement | PUB | Elbert | 27 min |
| Aug 2, 8:33 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Aug 3, 1:08 PM MDT | Special Weather Statement | PUB | Rio Grande | 37 min |
| Aug 3, 1:34 PM MDT | Special Weather Statement | PUB | Fremont | 41 min |
| Aug 3, 1:43 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont | 30 min |
| Aug 3, 1:51 PM MDT | Flash Flood Warning | PUB | Chaffee, Fremont, Saguache | 105 min |
| Aug 3, 2:25 PM MDT | Special Weather Statement | PUB | Custer | 35 min |
| Aug 3, 2:49 PM MDT | Special Weather Statement | PUB | Custer | 26 min |
| Aug 3, 2:56 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo | 34 min |
| Aug 3, 3:09 PM MDT | Special Weather Statement | PUB | Saguache | 51 min |
| Aug 3, 3:11 PM MDT | Severe Thunderstorm Warning | PUB | Costilla, Custer, Huerfano | 34 min |
| Aug 3, 3:15 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 45 min |
| Aug 3, 3:39 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Aug 3, 3:42 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Aug 3, 3:57 PM MDT | Special Weather Statement | PUB | Saguache | 48 min |
| Aug 3, 4:00 PM MDT | Severe Thunderstorm Warning | PUB | Costilla, Huerfano, Las Animas | 30 min |
| Aug 3, 4:04 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Aug 3, 4:14 PM MDT | Special Weather Statement | PUB | Teller | 46 min |
| Aug 3, 4:29 PM MDT | Special Weather Statement | PUB | Costilla | 46 min |
| Aug 3, 4:44 PM MDT | Special Weather Statement | PUB | Alamosa | 31 min |
| Aug 3, 4:51 PM MDT | Special Weather Statement | PUB | Costilla | 39 min |
| Aug 3, 4:57 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano, Las Animas | 3 hr |
| Aug 3, 5:52 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 23 min |
Nearby
Special Weather Statements in Colorado, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.